Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 91, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Mar 27, 2017, 6:55 PM CDT for 4 counties in Tennessee. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2017, 6:55 PM CDT (23:55 UTC)
- Expired
- Mar 27, 2017, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Hickman County, TN, Marshall County, TN, Maury County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 95 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 7:18 PM CDT | HAIL 0.88 | Columbia, TN | TSPOTTER REPORTED NICKEL SIZE HAIL IN COLUMBIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 12:08 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 27, 2:24 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
377
WUUS54 KOHX 272355
SVROHX
TNC081-117-119-187-280045-
/O.NEW.KOHX.SV.W.0091.170327T2355Z-170328T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
655 PM CDT MON MAR 27 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Marshall County in Middle Tennessee...
Maury County in Middle Tennessee...
Southeastern Williamson County in Middle Tennessee...
East central Hickman County in Middle Tennessee...
* Until 745 PM CDT
* At 654 PM CDT, a severe thunderstorm was located near Mount
Pleasant, or 8 miles west of Columbia, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbia, Spring Hill, Mount Pleasant, Santa Fe, Culleoka,
Hampshire, Williamsport and I-65 East Of Columbia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 8694 3543 8698 3549 8728 3550 8728
3550 8727 3551 8728 3555 8729 3555 8731
3576 8729 3579 8670 3539 8685
TIME...MOT...LOC 2354Z 270DEG 29KT 3560 8720
HAIL...0.88IN
WIND...60MPH
$$
Barnwell1 follow-up statement
154
WWUS54 KOHX 280023
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
723 PM CDT MON MAR 27 2017
TNC081-280033-
/O.CAN.KOHX.SV.W.0091.000000T0000Z-170328T0045Z/
Hickman TN-
723 PM CDT MON MAR 27 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HICKMAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A severe thunderstorm watch remains in effect until 1000 PM CDT for
Middle Tennessee.
LAT...LON 3541 8694 3543 8698 3546 8715 3577 8705
3579 8670 3539 8685
TIME...MOT...LOC 0023Z 270DEG 29KT 3560 8691
$$
TNC117-119-187-280045-
/O.CON.KOHX.SV.W.0091.000000T0000Z-170328T0045Z/
Marshall TN-Maury TN-Williamson TN-
723 PM CDT MON MAR 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHWESTERN MARSHALL...EASTERN MAURY AND SOUTHEASTERN WILLIAMSON
COUNTIES...
At 723 PM CDT, a severe thunderstorm was located 8 miles east of
Columbia, moving east at 35 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Columbia, Spring Hill, I-65 East Of Columbia and Culleoka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3541 8694 3543 8698 3546 8715 3577 8705
3579 8670 3539 8685
TIME...MOT...LOC 0023Z 270DEG 29KT 3560 8691
HAIL...0.88IN
WIND...60MPH
$$
BarnwellWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:46 PM CDT, 9 minutes earlier.
Area forecast discussion, Mar 27, 6:46 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Nashville TN 646 PM CDT Mon Mar 27 2017 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Main severe weather threat right now is over our southern-most counties, where a tornado warning remains in effect until 7 pm for Lewis County, as well as parts of Maury and Hickman Counties. Meanwhile, atmosphere over northwestern Middle has stabilized, and have canceled four counties in our northwest from Severe Weather Watch 089. && .AVIATION... 00Z TAF DISCUSSION. BNA/CKV/CSV...Initial line of storms is now affecting the Cumberland Plateau with a second line of storms trailing from Nashville southwestward into West Tennessee. Look for storms to affect BNA & CKV through the early evening, and CSV through late evening. Once these storms clear the mid state, we will be rain- free during the overnight period through tomorrow. Look for low ceilings to develop toward morning as wrap-around moisture enters the mid state. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......19 AVIATION........08
Hazardous weather outlook, Mar 27, 5:21 AM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 521 AM CDT Mon Mar 27 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-281030- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 521 AM CDT Mon Mar 27 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible this afternoon and evening across all of Middle Tennessee. The greatest chance for severe storms however remains along and west of I-65. Damaging straight line winds and hail are the main threats. An isolated brief tornado is possible as well. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Another round of strong to severe storms is possible in Middle Tennessee on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary this afternoon and again on Thursday.
In the hours before
Local storm report, Mar 27, 6:19 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
619 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 10 S LIVINGSTON 36.24N 85.33W
03/27/2017 OVERTON TN EMERGENCY MNGR
POWER LINE DOWN ON EARNEST LOOPER RD. TIME ESTIMATED
BASED ON RADAR.
&&
EVENT NUMBER OHX1700348
MR3Local storm report, Mar 27, 6:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL LINDEN 35.61N 87.84W
03/27/2017 M1.00 INCH PERRY TN AMATEUR RADIO
QUARTER SIZE HAIL ONGOING.
&&
EVENT NUMBER OHX1700349
MR3Local storm report, Mar 27, 6:28 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
628 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL 1 W LINDEN 35.61N 87.86W
03/27/2017 M1.00 INCH PERRY TN AMATEUR RADIO
QUARTER SIZE HAIL ONGOING.
&&
CORRECTED EVENT TIME...LOCATION
EVENT NUMBER OHX1700349
MR3Local storm report, Mar 27, 6:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
632 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TSTM WND DMG 6 WNW HOHENWALD 35.58N 87.66W
03/27/2017 PERRY TN TRAINED SPOTTER
HWY 412 BLOCKED FROM DAMAGE. POSSIBLE TORNADO.
&&
EVENT NUMBER OHX1700350
MR3Local storm report, Mar 27, 6:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
635 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG HOHENWALD 35.55N 87.56W
03/27/2017 LEWIS TN FIRE DEPT/RESCUE
TREES DOWN ON MCCORD HOLLOW RD. APPARENT DAMAGE PATH
EXTENDS FROM HWY 412 NORTHEASTWARD TO THIS LOCATION.
POSSIBLE TORNADO.
&&
EVENT NUMBER OHX1700351
MR3Local storm report, Mar 27, 6:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE TN
639 PM CDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND DMG 5 NW HOHENWALD 35.60N 87.62W
03/27/2017 LEWIS TN FIRE DEPT/RESCUE
TREES DOWN ON MCCORD HOLLOW RD. APPARENT DAMAGE PATH
EXTENDS FROM HWY 412 NORTHEASTWARD TO THIS LOCATION.
POSSIBLE TORNADO.
&&
CORRECTED LOCATION
EVENT NUMBER OHX1700351
MR3The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 1:43 PM CDT | Special Weather Statement | OHX | Stewart | 47 min |
| Mar 27, 1:56 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 49 min |
| Mar 27, 2:16 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 29 min |
| Mar 27, 2:39 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Stewart | 36 min |
| Mar 27, 3:13 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson, Robertson, Williamson | 62 min |
| Mar 27, 3:17 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Montgomery | 28 min |
| Mar 27, 3:21 PM CDT | Special Weather Statement | OHX | Giles, Lawrence, Marshall, Maury | 54 min |
| Mar 27, 3:36 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Williamson | 24 min |
| Mar 27, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall | 36 min |
| Mar 27, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 23 min |
| Mar 27, 3:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Marshall, Rutherford, Williamson | 35 min |
| Mar 27, 4:14 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 31 min |
| Mar 27, 4:19 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 26 min |
| Mar 27, 4:29 PM CDT | Special Weather Statement | OHX | Overton, Putnam | 46 min |
| Mar 27, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 37 min |
| Mar 27, 4:42 PM CDT | Special Weather Statement | OHX | Grundy, Van Buren, Warren | 48 min |
| Mar 27, 4:45 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 30 min |
| Mar 27, 5:02 PM CDT | Special Weather Statement | OHX | Clay, Jackson, Overton, Pickett | 43 min |
| Mar 27, 5:11 PM CDT | Special Weather Statement | OHX | Clay, Jackson | 49 min |
| Mar 27, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 30 min |
| Mar 27, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Perry | 50 min |
| Mar 27, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Fentress, Overton, Pickett | 29 min |
| Mar 27, 5:39 PM CDT | Tornado Warning | OHX | Perry, Wayne | 25 min |
| Mar 27, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 45 min |
| Mar 27, 6:01 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys, Montgomery | 16 min |
| Mar 27, 6:02 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 28 min |
| Mar 27, 6:12 PM CDT | Areal Flood Advisory | OHX | Perry | 2 hr |
| Mar 27, 6:28 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury | 32 min |
| Mar 27, 6:43 PM CDT | Tornado Warning | OHX | Wayne | 32 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.